Heparin induced thrombocytopenia (HIT) is an uncommon condition but can result in devastating outcomes. Alternative anticoagulants are recommended for HIT patients with on-going needs of anticoagulation. We report a case of cardiogenic shock treated with intra-aortic balloon pump. The patient was complicated with isolated HIT after administration of low-molecular-weight heparin, and was successfully managed with dabigatran, an oral direct thrombin inhibitor, as an alternative anticoagulant.
Joe Kin-Tong Lee, Kin-Lam Tsui, Ho-Nam Wong, Bonnie Chi-Shan Kho, Dabigatran as Alternative Anticoagulant for Intra-Aortic Balloon Pump in a Patient with Suspected Heparin-Induced Thrombocytopenia Journal of the Hong Kong College of Cardiology 2013;21(1) https://doi.org/10.55503/2790-6744.1055
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.